Alert archive / Texas / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 126, NWS Lake Charles, LA

December 14, 2005Newton County, Texas

NWS Lake Charles, LA issued this severe thunderstorm warning at Dec 14, 2005, 11:25 AM CST for Newton County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 14, 2005, 11:25 AM CST (17:25 UTC)
Expired
Dec 14, 2005, 12:30 PM CST
In force
65 min
Issued by
NWS Lake Charles, LA
Area
Counties, with a storm outline in the text

County Newton County, TX

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Dec 14, 10:12 AM CSTTornado WatchSPC7 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 5.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2005-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2005-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
931 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
261 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 14, 11:14 AM CST, 11 minutes earlier.

Area forecast discussion, Dec 14, 11:14 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1114 AM CST WED DEC 14 2005

.DISCUSSION...WATER VAPOR IMAGERY THIS MORNING SHOWED SHORTWAVE
TROF MOVING EAST THROUGH WEST TEXAS. AT THE SFC...FRONTAL BOUNDARY
EXTENDED JUST WEST OF A KTYR TO KCLL LINE. AREA OF SHOWERS/TSTMS
HAS DEVELOPED OVER SE TX IN AREA OF INCREASING ASCENT...AND EXPECT
THAT THIS WILL INCREASE IN AREAL COVERAGE AND INTENSITY AS
SHORTWAVE APPROACHES. SEVERE THREAT WILL MATERIALIZE IF STORMS CAN
BECOME SURFACE BASED...WITH THREAT OF DAMAGING WINDS AND TORNADOES
GIVEN SHEAR/LL HELICITY. HEAVY RAIN ALSO A CONCERN WITH PWATS
RUNNING 1.4 INCHES FROM KLCH 12Z SOUNDING AND EXPECTED TO INCREASE
A BIT MORE.

SEVERAL REASONS FOR UPDATE THIS MORNING...AMONG THEM RECENTLY
ISSUED TORNADO WATCH FOR SE TX. HAVE ALSO UPDATED POP/WEATHER
GRIDS...TEMPERATURES...AND DEWPOINTS BASED ON LATEST OBS/TRENDS.

FOR THE MARINE ZONES...TRIMMED BACK SCA FOR NEARSHORE WATERS IN
FAVOR OF SCEC WITH WINDS/SEAS NOT QUITE AT ADVISORY CRITERIA YET.
THIS WILL CHANGE BY THIS EVENING AS LLJ STRENGTHENS AHEAD OF THE
TROF...AND STOUT NORTHERLY FLOW BUILDS IN BEHIND THE FRONT LATER
TONIGHT.

&&

.PREV DISCUSSION... (ISSUED 353 AM CST WED DEC 14 2005)

DISCUSSION...
SURFACE TROUGH ASSOCIATED WITH SOUTHEASTWARD MOVING COLD FRONT
LAST ANALYZED FROM EASTERN OKLAHOMA INTO CENTRAL TEXAS IS EXPECTED
TO MOVE SOUTHEAST ACROSS THE FORECAST AREA TODAY AND TONIGHT.
FRONT SHOULD BE MOVING THROUGH THE NEW IBERIA LOUISIANA AREA BY
SUNSET TODAY. SIGNIFICANT MOISTURE AND INSTABILITY AHEAD OF FRONT
WILL PRODUCE OCCASIONAL SHOWERS AND THUNDERSTORMS. RADAR /
LIGHTNING DISPLAYS SHOWING SHOWERS AT PRESENT TIME BUT
THUNDERSTORMS SHOULD DEVELOP AS DAY TIME HEATING PROGRESSES.

SOME RAINS WILL LINGER BEHIND THE FRONT OVERNIGHT BUT WILL
DIMINISH BY SUNRISE THURSDAY. CHANCES OF RAIN WILL BE
SLIGHT THURSDAY THROUGH FRIDAY AFTER A DRY HIGH PRESSURE SYSTEM
MOVES IN BEHIND FRONT.

AVIATION...
CEILINGS BECOMING MVFR WITH TEMPO THUNDERSTORMS BY MID DAY.
CEILINGS DIMINISHING TO IFR THIS EVENING.

MARINE...
WINDS IN THE COASTAL WATERS SHOULD INCREASE TO SMALL CRAFT
ADVISORY CRITERIA THIS AFTERNOON WHEN A LOW IS PROGGED TO DEVELOP
ON FRONT OVER SOUTH-CENTRAL LOUISIANA.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  69  49  64  36 /  80  90   0  10
KBPT  70  48  65  36 /  90  80   0  10
KAEX  63  44  57  31 /  90  80   0  10
KLFT  69  51  60  35 /  70  90   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.

TX...TORNADO WATCH UNTIL 5 PM WEDNESDAY FOR THE FOLLOWING ZONES:
     HARDIN...JASPER...JEFFERSON...NEWTON...AND ORANGE.

GM...TORNADO WATCH UNTIL 5 PM WEDNESDAY FOR GMZ450
     SMALL CRAFT SHOULD EXERCISE CAUTION GMZ450-452-455
     SMALL CRAFT ADVISORY IN EFFECT TONIGHT GMZ450-452-455
     SMALL CRAFT ADVISORY IN EFFECT GMZ470-472-475

&&

13
Hazardous weather outlook, Dec 14, 5:15 AM CST, 6 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
515 AM CST WED DEC 14 2005

GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182-
201-215-216-151115-
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY,
LA OUT 20 NM-
WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM
TO 60 NM-
WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM
20 NM TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA
EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-
ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-
LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE-
515 AM CST WED DEC 14 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ...CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT A COLD FRONT WILL MOVE SOUTHEAST
ACROSS THE FORECAST AREA TODAY INTO THIS EVENING. SHOWERS AND
THUNDERSTORMS WILL DEVELOP AHEAD OF THE FRONT DURING THE MID DAY
AND AFTERNOON PERIOD. A FEW STRONG AND POSSIBLY SEVERE STORMS
COULD DEVELOP. THE PRIMARY THREAT WILL BE FROM HIGH WINDS BUT AN
ISOLATED TORNADO COULD DEVELOP ALSO.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...IT MAY BECOME NECESSARY TO
REQUEST THE ASSISTANCE OF STORM SPOTTERS AND EMERGENCY MANAGERS LATER
TODAY AND THIS EVENING.

In the hours before

Local storm report, Dec 14, 11:24 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1124 AM CST WED DEC 14 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1116 AM     HAIL             JASPER                  30.92N 94.00W
12/14/2005  1.00 INCH        JASPER             TX   LAW ENFORCEMENT

&&

MOGGED

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:10 PM CSTSpecial Marine WarningLCH65 min
Dec 14, 4:16 PM CSTSpecial Marine WarningLCH59 min
Dec 14, 5:20 PM CSTSpecial Marine WarningLCH85 min
Dec 14, 11:18 AM CSTSevere Thunderstorm WarningLCHJasper12 min
Dec 14, 11:58 AM CSTSevere Thunderstorm WarningLCHHardin62 min

Nearby

Severe Thunderstorm Warnings in Texas, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.